Library Header Image
LSE Research Online LSE Library Services

Nonzero-sum stochastic differential games between an impulse controller and a stopper

Campi, Luciano and De Santis, Davide (2020) Nonzero-sum stochastic differential games between an impulse controller and a stopper. Journal of Optimization Theory and Applications, 186 (2). 688 - 724. ISSN 0022-3239

[img] Text (Nonzero-Sum Stochastic Differential Games Between an Impulse Controller and a Stopper) - Published Version
Available under License Creative Commons Attribution.

Download (937kB)

Identification Number: 10.1007/s10957-020-01718-6


We study a two-player nonzero-sum stochastic differential game, where one player controls the state variable via additive impulses, while the other player can stop the game at any time. The main goal of this work is to characterize Nash equilibria through a verification theorem, which identifies a new system of quasivariational inequalities, whose solution gives equilibrium payoffs with the correspondent strategies. Moreover, we apply the verification theorem to a game with a one-dimensional state variable, evolving as a scaled Brownian motion, and with linear payoff and costs for both players. Two types of Nash equilibrium are fully characterized, i.e. semi-explicit expressions for the equilibrium strategies and associated payoffs are provided. Both equilibria are of threshold type: in one equilibrium players’ intervention are not simultaneous, while in the other one the first player induces her competitor to stop the game. Finally, we provide some numerical results describing the qualitative properties of both types of equilibrium.

Item Type: Article
Official URL:
Additional Information: © 2020 The Authors
Divisions: Statistics
Subjects: Q Science > QA Mathematics
Date Deposited: 07 Jul 2020 09:12
Last Modified: 20 Jun 2024 23:21

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics